Alert archive / Indiana / Wind Advisories in 2020

Wind Advisory 6, NWS Northern Indiana

April 12, 20208 counties in Ohio; 21 counties in Indiana; 4 counties in Michigan

NWS Northern Indiana issued this wind advisory at Apr 12, 2020, 3:16 PM EDT for 8 counties in Ohio; 21 counties in Indiana; 4 counties in Michigan. It took effect at Apr 13, 2020, 5:00 AM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2020, 3:16 PM EDT (19:16 UTC)
In effect from
Apr 13, 2020, 5:00 AM EDT
Expired
Apr 13, 2020, 6:00 PM EDT
In force
13 hr
Issued by
NWS Northern Indiana
All 33 counties

Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 38 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.3 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2020-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2020-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 200 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
930 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
200 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

186 
WWUS73 KIWX 121916
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
316 PM EDT Sun Apr 12 2020

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-130330-
/O.UPG.KIWX.HW.A.0001.200413T0900Z-200414T0000Z/
/O.NEW.KIWX.WI.Y.0006.200413T0900Z-200414T0000Z/
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-
Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-
White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-
Jay-Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-
Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
Including the cities of Michigan City, La Porte, South Bend, 
Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, 
Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, 
Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake,
Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, 
Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, 
Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, 
Monticello, Monon, Brookston, Logansport, Royal Center, Peru, 
Grissom AFB, Mexico, Wabash, North Manchester, Huntington, 
Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, 
Upland, Hartford City, Montpelier, Portland, Dunkirk, Niles, 
Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, 
Paw Paw Lake, Dowagiac, Cassopolis, Marcellus, Sturgis, 
Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, 
Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, 
Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, 
Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, 
Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, 
Ohio City, Lima, and Spencerville
316 PM EDT Sun Apr 12 2020 /216 PM CDT Sun Apr 12 2020/

...WIND ADVISORY IN EFFECT FROM 5 AM EDT /4 AM CDT/ TO 8 PM EDT
/7 PM CDT/ MONDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected.
  A brief period of gusts 50 to 55 mph is possible Monday 
  morning.

* WHERE...Portions of northern Indiana, southwest Michigan and 
  northwest Ohio.

* WHEN...From 5 AM EDT /4 AM CDT/ to 8 PM EDT /7 PM CDT/ Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
5 follow-up statements
107 
WWUS73 KIWX 130102
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
902 PM EDT Sun Apr 12 2020

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-130915-
/O.CON.KIWX.WI.Y.0006.200413T0900Z-200414T0000Z/
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-
Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-
White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-
Jay-Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-
Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
Including the cities of Michigan City, La Porte, South Bend, 
Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, 
Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, 
Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake,
Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, 
Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, 
Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, 
Monticello, Monon, Brookston, Logansport, Royal Center, Peru, 
Grissom AFB, Mexico, Wabash, North Manchester, Huntington, 
Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, 
Upland, Hartford City, Montpelier, Portland, Dunkirk, Niles, 
Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, 
Paw Paw Lake, Dowagiac, Cassopolis, Marcellus, Sturgis, 
Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, 
Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, 
Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, 
Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, 
Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, 
Ohio City, Lima, and Spencerville
902 PM EDT Sun Apr 12 2020 /802 PM CDT Sun Apr 12 2020/

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM EDT /4 AM CDT/ TO
8 PM EDT /7 PM CDT/ MONDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph 
  expected. A brief period of gusts 50 to 55 mph is possible 
  Monday morning.

* WHERE...Portions of northern Indiana, southwest Michigan and 
  northwest Ohio.

* WHEN...From 5 AM EDT to 8 PM EDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
964 
WWUS73 KIWX 130801
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
401 AM EDT Mon Apr 13 2020

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-131615-
/O.CON.KIWX.WI.Y.0006.200413T0900Z-200414T0000Z/
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-
Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-
White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-
Jay-Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-
Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
Including the cities of Michigan City, La Porte, South Bend, 
Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, 
Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, 
Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake,
Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, 
Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, 
Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, 
Monticello, Monon, Brookston, Logansport, Royal Center, Peru, 
Grissom AFB, Mexico, Wabash, North Manchester, Huntington, 
Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, 
Upland, Hartford City, Montpelier, Portland, Dunkirk, Niles, 
Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, 
Paw Paw Lake, Dowagiac, Cassopolis, Marcellus, Sturgis, 
Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, 
Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, 
Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, 
Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, 
Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, 
Ohio City, Lima, and Spencerville
401 AM EDT Mon Apr 13 2020 /301 AM CDT Mon Apr 13 2020/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING...

* WHAT...West to Northwest winds 20 to 30 mph with gusts up to 45
  mph expected. A brief period of gusts to 50 mph is possible this
  morning.

* WHERE...Portions of northern Indiana, southwest Michigan and 
  northwest Ohio.

* WHEN...From 5 AM EDT to 8 PM EDT Monday. The strongest winds
  will overspread western areas between 5 and 8 AM EDT and quickly
  spread east through the morning. 

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
698 
WWUS73 KIWX 131635
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
1235 PM EDT Mon Apr 13 2020

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-140000-
/O.CON.KIWX.WI.Y.0006.000000T0000Z-200414T0000Z/
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-
Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-
White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-
Jay-Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-
Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
Including the cities of Michigan City, La Porte, South Bend, 
Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, 
Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, 
Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake,
Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, 
Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, 
Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, 
Monticello, Monon, Brookston, Logansport, Royal Center, Peru, 
Grissom AFB, Mexico, Wabash, North Manchester, Huntington, 
Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, 
Upland, Hartford City, Montpelier, Portland, Dunkirk, Niles, 
Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, 
Paw Paw Lake, Dowagiac, Cassopolis, Marcellus, Sturgis, 
Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, 
Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, 
Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, 
Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, 
Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, 
Ohio City, Lima, and Spencerville
1235 PM EDT Mon Apr 13 2020 /1135 AM CDT Mon Apr 13 2020/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING...

* WHAT...West to Northwest winds 20 to 30 mph with gusts up to 45
  mph are still possible.

* WHERE...Portions of northern Indiana, southwest Michigan and 
  northwest Ohio.

* WHEN...through 8 PM EDT.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
034 
WWUS73 KIWX 131939
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
339 PM EDT Mon Apr 13 2020

INZ013-015-020-022>027-032>034-140345-
/O.CAN.KIWX.WI.Y.0006.000000T0000Z-200414T0000Z/
/O.NEW.KIWX.FZ.W.0001.200414T0400Z-200414T1300Z/
Pulaski-Fulton IN-White-Cass IN-Miami-Wabash-Huntington-Wells-
Adams-Grant-Blackford-Jay-
Including the cities of Winamac, Francesville, Medaryville, 
Rochester, Akron, Monticello, Monon, Brookston, Logansport, 
Royal Center, Peru, Grissom AFB, Mexico, Wabash, 
North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur,
Berne, Marion, Gas City, Upland, Hartford City, Montpelier, 
Portland, and Dunkirk
339 PM EDT Mon Apr 13 2020

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
TUESDAY...
...WIND ADVISORY IS CANCELLED...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...Portions of northern Indiana.

* WHEN...From midnight tonight to 9 AM EDT Tuesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

INZ003>009-012-014-016>018-132045-
/O.CAN.KIWX.WI.Y.0006.000000T0000Z-200414T0000Z/
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-
Starke-Marshall-Kosciusko-Whitley-Allen IN-
Including the cities of Michigan City, La Porte, South Bend, 
Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, 
Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, 
Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake,
Plymouth, Bremen, Culver, Warsaw, Winona Lake, Syracuse, Mentone,
Columbia City, Tri-Lakes, South Whitley, Fort Wayne, 
and New Haven
339 PM EDT Mon Apr 13 2020 /239 PM CDT Mon Apr 13 2020/

...WIND ADVISORY IS CANCELLED...

West winds will continue to gradually diminish this evening with 
gusts in excess of 30 mph possible into the early evening.

$$

OHZ024-025-140345-
/O.NEW.KIWX.FZ.W.0001.200414T0400Z-200414T1300Z/
/O.CON.KIWX.WI.Y.0006.000000T0000Z-200414T0000Z/
Van Wert-Allen OH-
Including the cities of Van Wert, Ohio City, Lima, Spencerville, 
and Bluffton
339 PM EDT Mon Apr 13 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
TUESDAY...

* WHAT...For the Freeze Warning, sub-freezing temperatures as 
  low as 30 expected. 
  
  For the Wind Advisory, west winds 15 to 25 mph with gusts up
  to 40 mph.

* WHERE...Van Wert and Allen OH Counties.

* WHEN...For the Freeze Warning, from midnight tonight to 9 AM 
  EDT Tuesday. 
  
  For the Wind Advisory, until 8 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. 
  
  Frost and freeze conditions will kill crops, other sensitive
  vegetation and possibly damage unprotected outdoor plumbing.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

MIZ077>081-OHZ001-002-004-005-015-016-140000-
/O.CON.KIWX.WI.Y.0006.000000T0000Z-200414T0000Z/
Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-
Defiance-Henry-Paulding-Putnam-
Including the cities of Niles, Benton Harbor, St. Joseph, 
Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, 
Cassopolis, Marcellus, Sturgis, Three Rivers, White Pigeon, 
Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, 
Bryan, Montpelier, Edgerton, Wauseon, Archbold, Swanton, Delta, 
Defiance, Sherwood, Hicksville, Napoleon, Deshler, 
Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, 
Columbus Grove, Continental, and Pandora
339 PM EDT Mon Apr 13 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...West to Northwest winds 20 to 30 mph with gusts up to 
  45 mph are still possible.

* WHERE...Portions of northern Indiana, southwest Michigan and 
  northwest Ohio.

* WHEN...Through 8 PM EDT.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
350 
WWUS73 KIWX 132200
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
600 PM EDT Mon Apr 13 2020

OHZ024-025-140600-
/O.CAN.KIWX.WI.Y.0006.000000T0000Z-200414T0000Z/
/O.CON.KIWX.FZ.W.0001.200414T0400Z-200414T1300Z/
Van Wert-Allen OH-
Including the cities of Van Wert, Ohio City, Lima, Spencerville, 
and Bluffton
600 PM EDT Mon Apr 13 2020

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT TUESDAY...
...WIND ADVISORY IS CANCELLED...

* WHAT...Sub-freezing temperatures as low as 30 degrees expected.

* WHERE...Allen OH and Van Wert Counties.

* WHEN...From midnight tonight to 9 AM EDT Tuesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

MIZ077>081-OHZ001-002-004-005-015-016-132300-
/O.CAN.KIWX.WI.Y.0006.000000T0000Z-200414T0000Z/
Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-
Defiance-Henry-Paulding-Putnam-
Including the cities of Niles, Benton Harbor, St. Joseph, 
Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, 
Cassopolis, Marcellus, Sturgis, Three Rivers, White Pigeon, 
Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, 
Bryan, Montpelier, Edgerton, Wauseon, Archbold, Swanton, Delta, 
Defiance, Sherwood, Hicksville, Napoleon, Deshler, 
Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, 
Columbus Grove, Continental, and Pandora
600 PM EDT Mon Apr 13 2020

...WIND ADVISORY IS CANCELLED...

West winds will continue to diminish this evening.

$$

INZ013-015-020-022>027-032>034-140600-
/O.CON.KIWX.FZ.W.0001.200414T0400Z-200414T1300Z/
Pulaski-Fulton IN-White-Cass IN-Miami-Wabash-Huntington-Wells-
Adams-Grant-Blackford-Jay-
Including the cities of Winamac, Francesville, Medaryville, 
Rochester, Akron, Monticello, Monon, Brookston, Logansport, 
Royal Center, Peru, Grissom AFB, Mexico, Wabash, 
North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur,
Berne, Marion, Gas City, Upland, Hartford City, Montpelier, 
Portland, and Dunkirk
600 PM EDT Mon Apr 13 2020

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT TUESDAY...

* WHAT...Sub-freezing temperatures as low as 28 degrees expected.

* WHERE...Portions of northern Indiana.

* WHEN...From midnight tonight to 9 AM EDT Tuesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at Apr 12, 3:07 PM EDT, 9 minutes earlier.

Area forecast discussion, Apr 12, 3:07 PM EDT, 9 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
307 PM EDT Sun Apr 12 2020

.SYNOPSIS...
Issued at 305 PM EDT Sun Apr 12 2020

Low pressure will rapidly develop and then track into the region
tonight and Monday bringing increasing chances for showers and
a chance for a thunderstorm south of US-24. Strong winds will
overspread the area Monday morning with falling temperatures. A
cold weather pattern is then expected for the remainder of next
week.

&&

.SHORT TERM...(This Evening through Monday)
Issued at 305 PM EDT Sun Apr 12 2020

Strongly phased southern jet stream sends energy from a cutoff low
in the southwestern CONUS north in concert with a rapidly deepening
surface low pressure system. The influx of the warmth and moisture
will help to keep tonight's low temperature warmer especially east
of IN-15 where the approaching cold front will not have been able to
reach it yet. A quick drop from the upper 40s to low 50s in the west
to mid to upper 30s to start the day just behind the front is
expected. Those warm temperatures in the east combined with the
strong moisture pull and the exit region of a strong low level jet
may allow for a period of thunderstorms late Sunday night/early
Monday morning as well. Gusty winds would be the main threat from
any strong storm that moves through.

With the rapidly deepening low nearby and the rapid temperature
changes, strong gusty non-convective winds are forecast. Mixing
heights up to at least 850 mb where a swath of over 40 kts is
expected to be brought to the surface at times during the day. A few
models have times of 50 mph, but expect that to mainly be around the
time of the frontal passage in the morning, but can't rule out a
period of that within a cross-hair of the peak heating time period
and before the strong winds in the low level jet swing to the
northeast. Winds would then lower some behind the front, but still
be well above advisory criteria for the rest of the day. Some power
outages and knocked down trees are possible as a result.

During the day, expect decreasing clouds as the cooler, drier air
moves into the region, but perhaps we can eek out a graupel or snow
report before we lose the moisture with temperatures falling. Models
do indicate a possibility of a slight uptick of 2 to 3 degrees in
the afternoon for some slight semblance of a diurnal curve, but
still expect the day's high to occur out in front of the cold
frontal passage towards the beginning of the day.

&&

.LONG TERM...(Monday Night through Sunday)
Issued at 305 PM EDT Sun Apr 12 2020

Temperatures Monday morning, then, drop to around 30 degrees. Now
there may be a bit of a slight breeze, but with some buds popping
already, some fragile flowers could be affected by those cold temps,
especially areas south of US-30 where plants may be more
susceptible. In fact, the rest of the upcoming work week is expected
to stay on the below normal temperature side with low temperatures
in the low 30s to upper 20s and highs in the 40s. With these cold
temperatures, we'll have a few waves move through with one on
Wednesday and another on Friday. These would bring low chances for
precipitation that could mix snow in with rain during the early
morning/evening time frame. The warm up to more seasonable
temperatures would come next weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon)
Issued at 115 PM EDT Sun Apr 12 2020

VFR conditions will persist until mid evening, although widely
scattered showers could bring occasional MVFR. Better low level
moisture will arrive tonight ahead of rapidly deepening mid MS
valley cyclone. Thereafter tandem affects of increasing deep
layered ascent/mass flux will yield increasing rainfall and
eventual widespread IFR. A strong cold front will move through
from west to east between 9Z and 12Z, and southerly winds will
rapidly shift to the west and could gust to 45 kts. Windy
conditions will then persist through the day Monday. Ceilings
could start to lift late in the period.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Wind Advisory from 5 AM EDT /4 AM CDT/ to 8 PM EDT /7 PM CDT/
     Monday for INZ003>009-012>018-020-022>027-032>034.

     Lakeshore Flood Warning from 7 AM to 10 PM CDT Monday for INZ003.

MI...Wind Advisory from 5 AM to 8 PM EDT Monday for MIZ077>081.

     Lakeshore Flood Warning from 8 AM to 11 PM EDT Monday for MIZ077.

OH...Wind Advisory from 5 AM to 8 PM EDT Monday for OHZ001-002-004-
     005-015-016-024-025.

LM...Gale Warning from 5 AM to 11 PM EDT Monday for LMZ043-046.

&&

SYNOPSIS...Roller
SHORT TERM...Roller
LONG TERM...Roller
AVIATION...Cobb

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Apr 12, 4:40 AM EDT, 10 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
440 AM EDT Sun Apr 12 2020

INZ003-MIZ077-130845-
La Porte-Berrien-
440 AM EDT Sun Apr 12 2020 /340 AM CDT Sun Apr 12 2020/

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
EVENING...
...LAKESHORE FLOOD WARNING IN EFFECT FROM 8 AM EDT /7 AM CDT/ TO
11 PM EDT /10 PM CDT/ MONDAY...

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Watch.
   Lakeshore Flood Warning.

West to northwest winds of 25 to 35 mph, with gusts of 50 to 60 mph,
are possible Monday. Significant lakeshore flooding and beach erosion
is likely Monday into Monday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-130845-
St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-
Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami-
Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI-
St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-
Paulding-Putnam-Van Wert-Allen OH-
440 AM EDT Sun Apr 12 2020 /340 AM CDT Sun Apr 12 2020/

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
EVENING...

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Watch.

West to northwest winds of 25 to 35 mph, with gusts of 50 to 60 mph,
are possible Monday.

Temperatures early Tuesday may be able to drop to or slightly below
freezing.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-130845-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
440 AM EDT Sun Apr 12 2020

...GALE WARNING IN EFFECT FROM 5 AM TO 11 PM EDT MONDAY...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 4:11 AM EDTGale WarningIWX40 hr
Apr 12, 4:11 AM EDTLakeshore Flood WarningIWX40 hr

Nearby

Wind Advisories in Indiana, 2020Wind Advisories in Ohio, 2020Wind Advisories in Michigan, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.